MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039787
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported as "iab failed to fully unwrap".It was reported that after a successful insertion of the catheter, the balloon failed to fully unwrap.As a result, the catheter was removed and a 2nd catheter was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "iab failed to fully unwrap" was confirmed through examination of the returned sample.The customer returned for investigation a 40cc 8.0fr fos intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag (inp-1, inp-2).Upon return, the one-way valve was connected and tethered to the short driveline tubing (inp-5).The bladder was loosely wrapped (inp-6).The iabc central lumen within the flex-tip assembly area was noted damaged; the wire round was unraveled, and the polyimide (part of the flex tip assembly) was noted no longer attached and separated from the inner cannula (iabc central lumen) at approximately 5.8cm from the iabc distal tip (inp-7, inp-8).Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact (inp-9, inp-10, and inp-11).The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact; no damage or abnormalities were noted.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it started losing pressure.This was repeated with similar results.No blood or obvious debris was noted within the one-way valve upon cleaning.The one-way valve was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document.The cal key and fos were connected to the iabp.The cal key was recognized (anp-1).The cal key was disconnected and re-connected again after rotating the cal key 180 degrees; the cal key was recognized again.The pump status displayed "ll" low light and "pl" pressure limit, indicating a possible broken fiber (anp-2).The fiber was found broken approximately 27.9cm from the iabc distal tip (anp-3).Upon checking the remaining length of the fos fiber, the fiber was also confirmed broken approximately 2.4cm from the iabc distal tip.No other fiber breaks were noted.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted damaged central lumen.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end (anp-4, anp-5).The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed damaged/separated central lumen (inp-7, inp-8).The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and the guidewire could not advance at approximately 6cm from the iabc distal tip.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire exited the central lumen and entered the bladder at the location of the previously noted damaged central lumen/separated flex tip assembly.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate the issue.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17106226
Report Number3010532612-2023-00322
Device Sequence Number2773479
Product Code DSP
UDI-Device Identifier10801902145717
UDI-Public10801902145717
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberIPN039787
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F22H0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown